I've been dealing with this for several months with the local clinic. It's kind of complex.
It all started with a painful swelling on the side of my big toe by the nail. The doctor said it was an infection and prescribed antibiotics. It seemed to be cured, although it was still pink in that area. I used OTC Staphaseptic ointment on the area, in hopes of preventing any recurrence.
Then little red dots, then bumps appeared on the toe behind the nail. They got worse, then the toe swelled and raised like a sore rash. The swelling was from the left side of the toe to the right side and around the nail, but only on top of the toe. This took a few weeks.
The clinic said it was a bad skin infection and gave a antibiotic shot and antibiotic pills, and said to stop using Staphaseptic ointment. They did a culture on some fluid and tested it for herpes and bacteria. Both came back negative.
The toe had lots of pressure when I would stand. When I layed down I could feel the toe deflate.
After 10 days of antibiotics the toe was slightly better but not healed. The clinic doctor thought it might have been a dermatitis reaction to the Staphaseptic ointment that I stopped using. He suggested I do nothing and let my body heal it.
Two weeks later the pressure when standing has reduced, The skin is peeling away the yellow-brown scab-like things under the skin. It still swells a little and looks red as the day goes on, but is ok in the morning.
Now a bumpy rash has appeared on the foot (see photo).
The rash follows the path that rubbing alcohol would flow off my foot while cleaning the toe. I thought maybe it was a reaction to the alcohol, so I stopped cleaning with alcohol. I use Witchhazel and soap, water instead.
I am treating the rash with aloe gel and taking OTC Claritin. It does not itch much.
The rash has not gotten any better after a week.
Now, I am wondering if the toe issue and the rash could be related. Since the toe culture was negative for bacteria, could both be caused by fungus?
Note the wetness of the rash on the photo is from aloe.
From the symptoms it can be stasis dermatitis, granuloma annulare or stucco keratosis. Granuloma annulare is a chronic disease consisting of a rash with reddish bumps arranged in a circle or ring. Usually it is asymptomatic but due to cosmetic disfigurement topical or oral steroids may be needed. Please discuss this with your dermatologist.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your dermatologist. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
I'm unsure about the three things you listed.
From what I've read stasis dermatitis seems close but not exactly the same.
The rash seems to change.
Some red bumps fade away and new ones form.
In the morning it looks better but by evening it looks aggravated.
Below is an internet link to a new photo showing new red bumps and some white lines that appear on the rash sometimes.Witch Hazel astringent or aloe makes the lines go away temporarily.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.